Oct 4, 2000
Was diagnosed in July. Just started medications 2 weeks ago (combivir & Viramune) Plus bactrim and diflucan. Numbers are 111/300,000. Had reaction apparently to the viramune (fever, rash) Doc has taken me off it and placed me on PI's (Crix plus norvir???) Aside from reaction have only had mild gi upset but am scared that I have to go to PI's already. Any advice? Any other options?
Response from Dr. Boyle
Since you are changing to PIs because of intolerance, not virologic failure, I would not be so concerned about using them at this point. If you tolerate them and take them without fail, they are very potent and durable for years. If you don't tolerate indinavir (Crixivan) with ritonavir (Norvir), you can consider a regimen combining 2 nucleosides with efavirenz (Sustiva), abacavir (Ziagen) or another PI regimen such as lopinavir/ritonavir (Kaletra). There is now data that indicates that Sustiva is safe to use, even though you may have had an adverse reaction to nevirapine (Viramune). Finally, there are also many drugs in the pipeline and your treatment options should be expanding in the within a year or so. Good luck. BB
Brian Boyle, M.D., J.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Oral Ulcers After Touching Precum Sign Of HIV AIDS
- Painful Red Spots After Swallowing Cum Worried I Have HIV
- Red Spots After Sex With Hooker Worried I Have HIV
- Tingling In Feet After Mutual Masturbation Worried I Have HIV
- Vomiting After Swallowing Cum Worried I Have HIV
- Can You Get Genital Herpes From A Cold Sore?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.